| Catalog Number |
D133602 |
| Medical Device Problem Code |
Crack (1135)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/12/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a thermocool® smart touch¿ electrophysiology catheter and the spring of the catheter was broken.The issue was identified before the device had been inserted into the patient's body.The abnormality occurred when attempting to flex the catheter.Controlling it at the handle did not allow the catheter to flex, and the spring's condition appeared unusual.No further details were provided regarding completion of the procedure.No patient consequences were reported.
Additional Manufacturer Narrative
On 29-jul-2025, the bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
Additional Manufacturer Narrative
On 11-aug-2025, the product investigation was completed.It was reported that a patient underwent a cardiac ablation procedure with a thermocool® smart touch¿ electrophysiology catheter and the spring of the catheter was broken.The issue was identified before the device had been inserted into the patient's body.The abnormality occurred when attempting to flex the catheter.Controlling it at the handle did not allow the catheter to flex, and the spring's condition appeared unusual.No further details were provided regarding completion of the procedure.No patient consequences were reported.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection of the returned device was performed.Visual inspection revealed no damage or anomalies on the device.The tip and pebax was observed within specifications.A manufacturing record evaluation was performed for the finished device lot number: 31411574m and no internal action related to the complaint was found during the review.The pebax broken issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.This product complaint will be addressed through the quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).